Alert archive / Kansas / Frost Advisories in 2013

Frost Advisory 2, NWS Dodge City, KS

October 15, 201316 counties in Kansas

NWS Dodge City, KS issued this frost advisory at Oct 15, 2013, 6:01 AM CDT for 16 counties in Kansas. It took effect at Oct 16, 2013, 2:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2013, 6:01 AM CDT (11:01 UTC)
In effect from
Oct 16, 2013, 2:00 AM CDT
Expired
Oct 16, 2013, 9:00 AM CDT
In force
7 hr
Issued by
NWS Dodge City, KS

Counties Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Stanton County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 54 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 11.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
383 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1463 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WWUS73 KDDC 151101
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
601 AM CDT TUE OCT 15 2013

...WIDESPREAD FROST WILL BE POSSIBLE EARLY WEDNESDAY MORNING...

.THE WIND WILL BECOME LIGHT TONIGHT AS AN AREA OF HIGH PRESSURE
BUILDS INTO WESTERN KANSAS. UNDER MOSTLY CLEAR SKIES THE
TEMPERATURES ARE EXPECTED TO FALL BACK TO NEAR 32 DEGREES BY
DAYBREAK ON WEDNESDAY. THIS WILL RESULT IN WIDESPREAD FROST FOR
MUCH OF WEST CENTRAL KANSAS..

KSZ030-043>045-061>063-152015-
/O.NEW.KDDC.FR.Y.0002.131016T0700Z-131016T1500Z/
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA
601 AM CDT TUE OCT 15 2013 /501 AM MDT TUE OCT 15 2013/

...FROST ADVISORY IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 10 AM CDT
/9 AM MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 10 AM
CDT /9 AM MDT/ WEDNESDAY. 

* TEMPERATURE...WILL FALL BACK INTO THE MID 30S SHORT AFTER
  MIDNIGHT AND BOTTOM OUT NEAR 32 DEGREES AROUND DAYBREAK. 

* IMPACTS...THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA
  SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION.
  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
  BROUGHT INSIDE AWAY FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


BURGERT
4 follow-up statements
497 
WWUS73 KDDC 151853
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
153 PM CDT TUE OCT 15 2013

...A FREEZE AND WIDESPREAD FROST ARE EXPECTED LATE TONIGHT...

.AS HIGH PRESSURE MOVES FROM EASTERN WYOMING INTO WESTERN KANSAS
OVERNIGHT, SKIES WILL START OUT CLEAR AND WINDS WILL SETTLE TO
LESS THAN 10 MPH EARLY.  HIGH CLOUDS WILL MOVE IN FROM THE
SOUTHWEST LATE, BUT SURFACE CONDITIONS WILL HAVE COOLED BY THEN.
PARTS OF NORTH CENTRAL KANSAS WILL FREEZE TONIGHT, WHILE OTHER
PARTS WILL SEE PATCHY TO WIDESPREAD FROST AFTER 4 AM CDT.

KSZ030-043>045-161000-
/O.UPG.KDDC.FR.Y.0002.131016T0700Z-131016T1500Z/
/O.NEW.KDDC.FZ.W.0006.131016T0900Z-131016T1400Z/
TREGO-SCOTT-LANE-NESS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY
153 PM CDT TUE OCT 15 2013

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

* TEMPERATURE...WILL FALL INTO THE MID 30S BY MIDNIGHT, AND BOTTOM
  OUT NEAR 32 DEGREES TOWARD DAYBREAK.

* IMPACTS...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA
  SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION.
  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
  BROUGHT INSIDE AWAY FROM THE COLD. OUTDOOR HOSES SHOULD BE
  DISCONNECTED FROM THE FAUCETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ031-161000-
/O.NEW.KDDC.FZ.W.0006.131016T0900Z-131016T1400Z/
ELLIS-
INCLUDING THE CITIES OF...HAYS...ELLIS
153 PM CDT TUE OCT 15 2013

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY. 

* TEMPERATURE...WILL FALL INTO THE MID 30S BY MIDNIGHT, AND BOTTOM
  OUT NEAR 32 DEGREES TOWARD DAYBREAK.

* IMPACTS...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA
  SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION.
  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
  BROUGHT INSIDE AWAY FROM THE COLD. OUTDOOR HOSES SHOULD BE
  DISCONNECTED FROM THE FAUCETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ046-064-161000-
/O.EXB.KDDC.FR.Y.0002.131016T0900Z-131016T1400Z/
RUSH-HODGEMAN-
INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON
153 PM CDT TUE OCT 15 2013

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY. 

* TEMPERATURE...WILL FALL BACK INTO THE UPPER 30S BY MIDNIGHT AND
  BOTTOM OUT NEAR 34 DEGREES TOWARD DAYBREAK.

* IMPACTS...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA
  SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION.
  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
  BROUGHT INSIDE AWAY FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ061>063-161000-
/O.EXT.KDDC.FR.Y.0002.131016T0900Z-131016T1400Z/
HAMILTON-KEARNY-FINNEY-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA
153 PM CDT TUE OCT 15 2013 /1253 PM MDT TUE OCT 15 2013/

...FROST ADVISORY NOW IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM
CDT /8 AM MDT/ WEDNESDAY...

* TEMPERATURE...WILL FALL BACK TO NEAR 40 DEGREES BY MIDNIGHT, AND
  BOTTOM OUT IN THE MID 30S TOWARD DAYBREAK.

* IMPACTS...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA
  SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION.
  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
  BROUGHT INSIDE AWAY FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

12
586 
WWUS73 KDDC 160443
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1143 PM CDT TUE OCT 15 2013

...A FREEZE AND WIDESPREAD FROST ARE EXPECTED LATE TONIGHT...

.SURFACE HIGH PRESSURE WILL MOVE FROM EASTERN WYOMING INTO
WESTERN KANSAS OVERNIGHT. THIS WILL RESULT IN A PERIOD OF CLEAR
SKIES AND LIGHT WINDS. HIGH CLOUDS FROM THE SOUTHWEST WILL BEGIN
TO INCREASE LATE TONIGHT... BUT SURFACE CONDITIONS WILL HAVE
COOLED BY THEN. PARTS OF NORTH CENTRAL KANSAS WILL FREEZE
TONIGHT... WHILE OTHER PARTS WILL SEE PATCHY TO WIDESPREAD FROST
AFTER 4 AM CDT.

KSZ030-031-043>045-161400-
/O.CON.KDDC.FZ.W.0006.131016T0900Z-131016T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY
1143 PM CDT TUE OCT 15 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
WEDNESDAY...

* TEMPERATURE...WILL BOTTOM OUT BETWEEN 29 AND 32 DEGREES TOWARD
  DAYBREAK.

* IMPACTS...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA 
  SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. 
  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED 
  OR BROUGHT INSIDE AWAY FROM THE COLD. OUTDOOR HOSES SHOULD BE 
  DISCONNECTED FROM THE FAUCETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ065-074>079-161400-
/O.EXA.KDDC.FR.Y.0002.131016T0900Z-131016T1400Z/
PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...LARNED...BURDETT...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS
1143 PM CDT TUE OCT 15 2013

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY. 

* TEMPERATURE...WILL BOTTOM OUT NEAR 34 DEGREES TOWARD DAYBREAK.

* IMPACTS...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA 
  SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. 
  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED 
  OR BROUGHT INSIDE AWAY FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ046-061>064-161400-
/O.CON.KDDC.FR.Y.0002.131016T0900Z-131016T1400Z/
RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON
1143 PM CDT TUE OCT 15 2013 /1043 PM MDT TUE OCT 15 2013/

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ WEDNESDAY...

* TEMPERATURE...WILL BOTTOM OUT NEAR 33 DEGREES TOWARD DAYBREAK.

* IMPACTS...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA 
  SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. 
  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED 
  OR BROUGHT INSIDE AWAY FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


BURGERT
615 
WWUS73 KDDC 160848
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
348 AM CDT WED OCT 16 2013

...A FREEZE AND WIDESPREAD FROST CAN BE EXPECTED THIS MORNING...

.SURFACE HIGH PRESSURE WILL MOVE INTO WESTERN KANSAS EARLY THIS
MORNING. A PERIOD OF CLEAR SKIES AND LIGHT WINDS THIS MORNING
ACROSS NORTH CENTRAL AND PARTS OF WEST CENTRAL KANSAS WILL ALLOW
TEMPERATURES TO FALL BACK TO AROUND 32 DEGREES. ELSEWHERE ACROSS
WESTERN KANSAS INCREASING CLOUDS WILL AID IN KEEPING OVERNIGHT LOWS
MAINLY IN THE MID TO UPPER 30S.

KSZ030-031-043>045-161400-
/O.CON.KDDC.FZ.W.0006.131016T0900Z-131016T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY
348 AM CDT WED OCT 16 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...LOWS THIS MORNING WILL BE BETWEEN 29 AND 32
  DEGREES.

* IMPACTS...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA 
  SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. 
  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED 
  OR BROUGHT INSIDE AWAY FROM THE COLD. OUTDOOR HOSES SHOULD BE 
  DISCONNECTED FROM THE FAUCETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ046-061>065-074>079-161400-
/O.CON.KDDC.FR.Y.0002.131016T0900Z-131016T1400Z/
RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STANTON-GRANT-HASKELL-
GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS
348 AM CDT WED OCT 16 2013 /248 AM MDT WED OCT 16 2013/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* TEMPERATURE...LOWS THIS MORNING WILL BE BETWEEN 33 AND 36
  DEGREES.

* IMPACTS...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA 
  SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. 
  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED 
  OR BROUGHT INSIDE AWAY FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


BURGERT
966 
WWUS73 KDDC 161351
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
851 AM CDT WED OCT 16 2013

...TEMPERATURES RISING ABOVE FROST AND FREEZE THRESHOLDS THIS
MORNING...

.TEMPERATURES HAVE INCREASED TO THE MID 30S AND UPPER 30S IN SOME
AREAS.

KSZ030-031-043>045-161500-
/O.EXP.KDDC.FZ.W.0006.000000T0000Z-131016T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY
851 AM CDT WED OCT 16 2013

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES WILL CONTINUE TO RISE THROUGH THE UPPER 30S THROUGH LATE
MORNING.

$$

KSZ046-061>065-074>079-161500-
/O.EXP.KDDC.FR.Y.0002.000000T0000Z-131016T1400Z/
RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STANTON-GRANT-HASKELL-
GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS
851 AM CDT WED OCT 16 2013 /751 AM MDT WED OCT 16 2013/

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS
MORNING...

TEMPERATURES WILL CONTINUE TO RISE THROUGH THE UPPER 30S THROUGH LATE
MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 15, 5:59 AM CDT, 2 minutes earlier.

Area forecast discussion, Oct 15, 5:59 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
559 AM CDT Tue Oct 15 2013

...Update to aviation for 12Z TAFs...

.SYNOPSIS...
ISSUED AT 1211 AM CDT TUE OCT 15 2013

At 00z Tuesday a negatively tilted 500mb trough extended from an
upper low, located in western South Dakota, across Nebraska into
north central Kansas. Further west a -22c to -25c 500mb trough was
located from western Wyoming into Idaho. The Idaho upper level
system was associated with the left exit region of a +90kt 250mb
jet streak. Another upper level jet extended from southwest New
Mexico. Across the central Plains the 700mb temperatures ranged
from +6 at Topeka to +5c at Dodge City to -2c at both North Platte
and Denver. A 850mb cold front at 00z Tuesday extended from
northeast Nebraska, across western Kansas into northeast New
Mexico. The surface cold front at 00z Tuesday extended from south
central Nebraska to the panhandle of Texas.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 130 AM CDT TUE OCT 15 2013

Mostly sunny conditions are expected today as subsidence develops
behind an upper level trough/low that will be moving north across
South Dakota. 925mb to 850mb winds across western Kansas are
expected to be around 30kts early today. The mean mixed layer
winds at 18z Tuesday from both the NAM and GFS supports the latest
MAV/MET guidance with gusty north winds at 20 to near 30 mph with
the stronger winds begin located across north central Kansas.
These gusty north winds will begin to decrease by late day as as a
surface ridge axis begins to build into the area from the
northwest. Based on the 925 to 850mb temperature profiles at 18z
Tuesday and 00z Wednesday am currently favoring the previous
forecast with highs mainly in the mid to upper 50s.

Tonight the -22c to -25c 500mb trough that was located from
western Wyoming into Idaho at 12z Tuesday is forecast to move
south/southeast into the central Rockies. Ahead of this upper
level trough mainly mid level moisture is expected to begin to
spread into western Kansas after midnight. Model soundings from
the Elkhart area at 12z Wednesday indicated increasing moisture at
and above the 700mb level with some sprinkles or very light
showers becoming possible towards daybreak in extreme southwest
Kansas. At the same time the mid level cloud cover begins to
spread eastward across southwest Kansas...high pressure at the
surface will begin to build into eastern Colorado and far western
Kansas. Given light winds, dewpoints in the upper 20s, and clear
skies after midnight the lows tonight could easily fall back into
the lower 30s. The main problem tonight will be the increasing
cloud cover that is expected after midnight which may end up
keeping overnight lows a couple of degrees warmer than this. At
this time confidence on how far northeast the cloud cover will be
between 06z and 12z Wednesday is low. At this time based on the
700mb relative humidities at 12z Wednesday the previous forecast
still appears to be on track with the increasing cloud cover so
will not stray far from the previous sky cover forecast. Also
given the expected cloud cover will also stay close to the
previous forecast for overnight lows. Kept the area more favorable
for lows below 35 degrees along and north of a line extending from
Dodge City to Garden City line. Also left the mention of patchy
frost going but after good collaboration with surrounding offices
and the uncertainty on cloud cover have decided to hold off with a
frost advisory Wednesday morning.

.LONG TERM...(Wednesday through Monday)
ISSUED AT 333 AM CDT TUE OCT 15 2013

Wednesday:

A minor impulse moving at the base of a positively tilted synoptic
trof on Wednesday might be able to initiate a few showers across the
southwest counties during the day. Should not be a heavy precip event
as forecast skew-t/log-p's show moisture is rooted mainly in lower to
mid levels of the atmosphere. Otherwise, temperatures will be on the
cool side and in the 50sF for highs and 30sF for lows heading into Thursday.

Thursday:

On Thursday, a large open trof encompasses 2/3rds of the CONUS. Low
level temps do increase a few degrees, but we will still be dealing
with a cool airmass. Expect highs in the 60sF with minimums for Friday
a few degrees warmer. No precipitation is expected.

Friday and beyond:

Another upper level wave moves across the region Friday. There is better
upper level dynamics associated with this wave and southwest Kansas
should be on the right entrance region of a 250 hPa jet. This wave will
usher in the passage of a cold front with 850-700 hPa frontogenesis
increasing over the region during the day. Will stick with the weighted
blend solution with chance precipitation probabilities across the area.
Highs will be cooler and back down in the 50sF as precip and cloud cover
lingers. If the ECMWF is right, highs Friday are too warm. Will
tread lightly for now. Beyond Friday, a cool but dry airmass continues.
Temperatures will moderate through the rest of the forecast period.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
ISSUED AT 600 AM CDT TUE OCT 15 2013

VFR conditions expected through TAF pd. NW/N winds with magnitudes increasing
20-25 kt by mid morning through early evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  58  34  58  38 /   0   0  20  10
GCK  57  34  58  35 /   0   0  20  10
EHA  57  38  57  37 /   0  10  30   0
LBL  58  38  58  37 /   0  10  30   0
HYS  57  34  59  37 /   0   0  10  10
P28  61  38  60  40 /   0   0  20  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Burgert
SHORT TERM...Burgert
LONG TERM...Sugden
AVIATION...Sugden
Hazardous weather outlook, Oct 15, 6:01 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
601 AM CDT TUE OCT 15 2013

KSZ030-031-043>046-061>066-074>081-084>090-161000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
601 AM CDT TUE OCT 15 2013 /501 AM MDT TUE OCT 15 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FROST ADVISORY HAS BEEN ISSUED FOR PORTIONS OF WEST CENTRAL
KASNAS LATE TONIGHT AND EARLY WEDNESDAY MORNING. PLEASE REFER TO
THE LATEST FROST STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

BURGERT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 1:53 PM CDTFreeze WarningDDCEllis, Lane, Ness, Scott, Trego19 hr

Nearby

Frost Advisories in Kansas, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.